MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20574204
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: case involves dome stuck in left ear.The user has been in contact with authorized medical practitioners, who removed the dome from the ear.No irritation or puncture of tympanic membrane.User tolerated procedure well.During the medical practitioner visit the user stated he experienced mild ear pain and some rash 1-4 weeks prior to event.The user tried ear drops for the symptoms.The user has a known history of chronic earinfection.Clinical conclusion is that the detached dome has not caused harm to the patient and no medical treatment was prescribed for this event.The clinical evaluation for the device family does evaluate domes coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Device has not been returned.The user guide indicates incorrect dome replacement can result in a dome being left in your ear when you remove the hearing aid.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
(b)(6) 2023 (b)(6) 2023 an email was received from user: about two weeks ago, the ear mold on my disconnected and became stuck in my ear.The issues was unknown for about a week.A significant ear infection occurred.To remove the plastic ear mold, a doctor's visit was required.The authorized medical practitioners removed the dome from the ear.No irritation or puncture of tympanic membrane.User tolerated procedure well.During the medical practitioner visit the user stated he experienced mild ear pain and some rash 1-4 weeks prior to event.The user tried ear drops for the symptoms.The user has a known history of chronic ear infection.Hearing aids were professionally reviewed and cleaned by costco audiology about 2 months ago.Device history: purchased 1.26.2018/ sn: (b)(4).Hearing aid is used with sports lock device has never been in for any service to our facility.Contact store for service history: (b)(6) 2020, complaint left aid weak, clean & check, (b)(6) 2021, clean & check, (b)(6) 2022 clean and check, (b)(6) 2022 clean and check, replaced dome, filter and sport lock.Receiver has never been replaced.Will follow up with hearing care provider to see if custom earmold is an option.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16909964
Report Number3005650109-2023-00058
Device Sequence Number6148515
Product Code OSM
UDI-Device Identifier05708296088546
UDI-Public05708296088546
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20574204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale